Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 177, NWS Dodge City, KS

June 3, 2008Clark County, Ford County, Meade County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 3, 2008, 6:25 PM CDT for Clark County, Ford County, Meade County, Kansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 6:25 PM CDT (23:25 UTC)
Expired
Jun 3, 2008, 7:15 PM CDT
In force
50 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Clark County, KS, Ford County, KS, Meade County, KS

What was reported inside it

TimeReportWhereRemark
Jun 3, 6:35 PM CDTHAIL 111 Ne Meade, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 4:32 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-761 J/kg
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 032325
SVRDDC
KSC025-057-119-040015-
/O.NEW.KDDC.SV.W.0177.080603T2325Z-080604T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
625 PM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARK COUNTY IN SOUTHWEST KANSAS.
  SOUTHWESTERN FORD COUNTY IN SOUTHWEST KANSAS.
  NORTHEASTERN MEADE COUNTY IN SOUTHWEST KANSAS.

* UNTIL 715 PM CDT

* AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR FOWLER...MOVING NORTHEAST AT 38 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOWLER...
  MINNEOLA...
  BLOOM...
  CLARK STATE LAKE...
  KINGSDOWN...
  RURAL RESIDENCES OF NORTHEASTERN MEADE...NORTHERN CLARK AND
  SOUTHWESTERN FORD COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3770 9988 3737 9956 3724 10021 3740 10031
TIME...MOT...LOC 2325Z 242DEG 33KT 3737 10015

$$

UMSCHEID
4 follow-up statements
000 
WWUS53 KDDC 032344
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
643 PM CDT TUE JUN 3 2008

KSC025-057-119-040015-
/O.CON.KDDC.SV.W.0177.000000T0000Z-080604T0015Z/
FORD KS-MEADE KS-CLARK KS-
643 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN CLARK...NORTHEASTERN MEADE AND SOUTHWESTERN FORD
COUNTIES...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 4 MILES NORTHEAST OF FOWLER...MOVING
NORTHEAST AT 29 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOWLER...
  MINNEOLA...
  BLOOM...
  KINGSDOWN...
  RURAL RESIDENCES OF NORTHEASTERN MEADE...NORTHERN CLARK AND
  SOUTHWESTERN FORD COUNTIES.

AT 635 PM...THERE WAS A PUBLIC REPORT OF QUARTER SIZE HAIL ONE MILE
NORTH OF FOWLER.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3742 10029 3742 10027 3747 10022 3758 10004
      3759 10004 3770 9988 3737 9956 3734 10015
TIME...MOT...LOC 2343Z 231DEG 26KT 3745 10012

$$

UMSCHEID
000 
WWUS53 KDDC 040000
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
659 PM CDT TUE JUN 3 2008

KSC025-057-119-040015-
/O.CON.KDDC.SV.W.0177.000000T0000Z-080604T0015Z/
FORD KS-MEADE KS-CLARK KS-
659 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN CLARK...NORTHEASTERN MEADE AND SOUTHWESTERN FORD
COUNTIES...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 4 MILES NORTHWEST OF MINNEOLA...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MINNEOLA...
  BLOOM...
  RURAL RESIDENCES OF NORTHEASTERN MEADE...NORTHERN CLARK AND   
  SOUTHWESTERN FORD COUNTIES.

ANOTHER THUNDERSTORM WAS RAPIDLY DEVELOPING AND IS SHOWING
SIGNS OF BECOMING SEVERE 4 MILES WEST OF CLARK STATE LAKE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3742 10029 3742 10027 3747 10022 3758 10004
      3759 10004 3770 9988 3737 9956 3734 10015
TIME...MOT...LOC 2359Z 232DEG 18KT 3749 10005

$$

UMSCHEID
000 
WWUS53 KDDC 040005
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
703 PM CDT TUE JUN 3 2008

KSC119-040013-
/O.CAN.KDDC.SV.W.0177.000000T0000Z-080604T0015Z/
MEADE KS-
703 PM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEADE COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3735 9997 3750 10012 3759 10004 3770 9988
      3737 9956 3737 9973 3735 9989 3736 9992
TIME...MOT...LOC 0003Z 232DEG 18KT 3750 10003

$$

KSC025-057-040015-
/O.CON.KDDC.SV.W.0177.000000T0000Z-080604T0015Z/
FORD KS-CLARK KS-
703 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN CLARK AND SOUTH CENTRAL FORD COUNTIES...

AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 4 MILES NORTHWEST OF MINNEOLA. ANOTHER SEVERE THUNDERSTORM 
WAS LOCATED 3 MILES WEST OF CLARK STATE LAKE...BOTH STORMS WERE 
MOVING NROTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MINNEOLA...
  BLOOM...
  RURAL RESIDENCES OF NORTHERN CLARK AND SOUTHERN FORD COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3735 9997 3750 10012 3759 10004 3770 9988
      3737 9956 3737 9973 3735 9989 3736 9992
TIME...MOT...LOC 0003Z 232DEG 18KT 3750 10003

$$

UMSCHEID
000 
WWUS53 KDDC 040012
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
712 PM CDT TUE JUN 3 2008

KSC025-057-040022-
/O.EXP.KDDC.SV.W.0177.000000T0000Z-080604T0015Z/
FORD KS-CLARK KS-
712 PM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLARK AND SOUTH
CENTRAL FORD COUNTIES EXPIRES AT 715 PM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER NORTHERN CLARK AND SOUTHERN FORD
COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3735 9997 3750 10012 3759 10004 3770 9988
      3737 9956 3737 9973 3735 9989 3736 9992
TIME...MOT...LOC 0012Z 223DEG 21KT 3754 9999

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:04 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 3, 3:04 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
304 PM CDT TUE JUN 3 2008

.DISCUSSION...

DAYS 1-2...

FIRE WX CONCERNS TOMORROW AFTERNOON AND CONVECTIVE CHANCES
THROUGHOUT THE PERIOD WILL BE THE MAIN FORECAST CONCERNS.

12Z OBS HAD A 140 PLUS KT JET COMING ONTO THE WEST COAST AS THE
NEXT STRONG UPPER TROUGH DIGS ONSHORE. A WEAK SHORTWAVE TROUGH WAS
EVIDENT IN THE 500MB HEIGHT AND TEMP FIELDS OVER THE DESERT
SOUTHWEST AND WV LOOP HAS THIS FEATURE PROGRESSING INTO CO. 700MB
TEMPS WERE STILL AROUND 16 C THIS MORNING, BUT SPC MESOANAYLSIS
AND MODEL SOUNDINGS HAVE READINGS COMING DOWN, MAINLY IN OUR WEST.
850MB MOISTURE IS NOT QUITE AS RICH AS YESTERDAY. SFC DEWPOINTS IN
THE 50S AND 60S HAVE CONTINUED ACROSS THE CWA BEHIND A FRONTAL
BOUNDARY EXTENDING FROM THE TX PANHANDLE INTO CENTRAL KS.
CONVECTION HAS ALREADY STARTED FIRING OVER THE FRONT RANGE AND A
WATCH HAS GONE OUT FOR EASTERN CO. CU GOING UP IN THE FAR WESTERN
OK PANHANDLE HAS STARTED TO PRODUCE SOME RADAR ECHOS. THINK THAT
WE WILL SEE OUR BEST CHANCES FOR STORMS ENTERING FROM OUR
SOUTHWEST AND STAYING NEAR THE OK BORDER ALONG WITH THE MID LEVEL
BAROCLINIC ZONE. CONTINUED TO KEEP 20-30 POPS IN OUR SOUTH, WITH
LOWER VALUES FURTHER NORTH. WILL WATCH RADAR AND SAT TRENDS AND
MAKE LAST MINUTE MODIFICATIONS TOWARDS ISSUANCE TIME. SHORT FUSE
COMPOSITE HAS POTENTIAL CAPE VALUES OF 1500 TO OVER 2000 J/KG,
ALTHOUGH THERE IS STILL SOME MIXING TO DO. STORMS WILL BE RATHER
HIGH BASED, SO THE PRIMARY THREAT WILL BE HAIL AND HIGH WINDS.
STORMS COULD ALSO FIRE IN OUR FAR SOUTHEAST NEAR THE SFC BOUNDARY,
BUT THINK THAT WHATEVER OCCURS THERE SHOULD BE OUT OF OUR CWA
FAIRLY QUICKLY.

THE SHORTWAVE WILL MOVE OUT INTO THE PLAINS TONIGHT. IT LOOKS LIKE
THE BULK OF THE VERTICAL MOTION ASSOCIATED WITH THIS FEATURE WILL
GO TO OUR NORTH. HOWEVER, IT IS NOT OUT OF THE QUESTION THAT
STORMS MOVING THROUGH NORTHERN KS/NEB COULD CLIP OUR NORTHERN
COUNTIES LATE TONIGHT, SO INCLUDED SOME LOW POPS UP THERE AFTER
MIDNIGHT. SOUTHWESTERLY FLOW WILL SET UP BY TOMORROW AS THE MAIN
UPPER TROUGH DIGS INTO THE GREAT BASIN. THE SFC LOW SHOULD DEEPEN
AGAIN OVER EHA, AND MODELS ARE ALL IN FAIRLY GOOD AGREEMENT WITH
THE FRONT LIFTING NORTH. THE BOUNDARY SHOULD BE BACK THROUGH ALL
BUT OUR FAR NORTHERN CWA BY LATE AFTERNOON, SO HIGHS SHOULD GET
WELL INTO THE 90S AND EVEN LOW 100S. DRIER AIR WILL START MOVING
INTO OUR WESTERN CWA BY AFTERNOON, AND RH VALUES WILL TAKE A
NOSEDIVE. THERE IS SOME QUESTION ABOUT HOW HIGH THE WINDS WILL GET
WITH THE CENTER OF THE SFC LOW OVER WESTERN KS, BUT BOTH THE NAM
AND THE RUC HAVE WINDS GETTING RATHER BREEZY OVER EHA AND LBL FOR
A FEW HOURS IN THE LATE AFTERNOON. WITH FUEL STATUS STILL PRIMED
TO GO IN OUR SOUTHWESTERN SIX COUNTIES, WILL GO AHEAD WITH A FIRE
WX WATCH DOWN THERE FOR TOMORROW AFTERNOON AND EVENING. WITH THE
BOUNDARY PUSHING NORTH AND MID LEVEL TEMPS AGAIN ON THE RISE, ANY
CONVECTION SHOULD BE LIMITED TO OUR NORTHERN COUNTIES, SO INCLUDED
POPS UP THERE.

THE UPPER LOW WILL MOVE OUT INTO THE FOUR CORNERS REGION WEDNESDAY
NIGHT, AND SHOULD PUSH INTO CO BY THURSDAY. UPPER FLOW WILL
STRENGTHEN AND BECOME MORE SOUTH-SOUTHWESTERLY. THE SFC LOW WILL
CONTINUE TO DEEPEN OVER WESTERN KS, MOVING ONLY SLIGHTLY EASTWARD
BY THURSDAY AFTERNOON. THIS SHOULD ALLOW THE COLD FRONT TO SLIP
BACK DOWN INTO OUR NORTHWESTERN COUNTIES, SO INCLUDED SOMEWHAT
COOLER TEMPS IN THE LOWER 80S THERE WHILE THE EAST SHOULD SEE
HIGHS IN THE 90S. THE DRYLINE SHOULD DEVELOP OVER OUR
CENTRAL/EASTERN COUNTIES BY AFTERNOON, AND WITH MODEL CAPE VALUES
OF OVER 2000 J/KG AND SUFFICIENT SHEAR, SEVERE STORMS ARE A
DEFINITE POSSIBILITY. INCLUDED CHANCE POPS IN OUR EAST AHEAD OF
THE DRYLINE, AS WELL AS SOME POPS FOR SHOWERS AND ISOLATED STORMS
IN OUR NORTHWEST BEHIND THE FRONT. WILL HAVE TO KEEP AN EYE ON
EXACTLY HOW THINGS EVOLVE, BUT ANOTHER SIGNIFICANT WEATHER DAY
WITH HAIL, DAMAGING WINDS, AND EVEN SOME TORNADOES IS NOT OUT OF
THE QUESTION.

DAYS 3-7...

THERE WILL BE LITTLE TO NO CHANGE TO THE EXTENDED FORECAST.  THE GFS
AND ECMWF ARE BOTH ON TRACK TO BRING A STRONG SHORT WAVE OVER THE
ROCKIES AND THOUGH WESTERN KANSAS WEDNESDAY NIGHT INTO THURSDAY.
THE RICHER MOISTURE WILL BE OVER OUR EASTERN COUNTIES SO THERE IS A
CHANCE FOR STRONG STORMS EAST OF A WAKEENEY TO DODGE CITY TO ASHLAND
LINE.  A PACIFIC FRONT WILL BE MOVING THROUGH THURSDAY
NIGHT...ADDING A FOCUS AREA FOR CONVECTION.  THIS FRONT WILL THEN
MOVE BACK NORTH AS A WARM FRONT ON FRIDAY...LEAVING MOST OF OUR AREA
IN THE WARM SECTOR FRI AND SATURDAY.  WILL KEEP HIGH 20 POPS GOING
FOR SUNDAY AS THE FRONT SHOULD BE STRADDLING OUR CWA BY THEN AND
ANOTHER WAVE IS FORECAST TO CROSS FROM SW TO NE OVER WESTERN
KANSAS.

TEMPERATURES WILL FAVOR THE WARM SIDE OF CLIMO FOR ALL DAYS IN THE
EXTENDED EXCEPT FRIDAY AS THE FRONT WILL HAVE PASSED THROUGH
BRINGING IN COOLER AND A BIT DRIER AIR THURSDAY.  AS THE WARM FRONT
PUNCHES NORTH ON FRIDAY...PLENTY OF CLOUDS WILL LINGER HOLDING DOWN
FULL SOLAR RADIATION.  BY SATURDAY HOWEVER...IT APPEARS THE MAX
TEMPS WILL CLIMB BACK INTO THE MIDDLE 90S AND CONTINUE THROUGH
SUNDAY AND INTO MONDAY.  FOR NEXT TUESDAY...THERE COULD BE CLOUDS
AND PRECIP IN THE PICTURE AS A LARGE WAVE BREAKS OFF FROM THE
SYNOPTIC SCALE UPPER WAVE ANCHORED OFF FROM THE 4-CORNERS AREA NORTH
TO NEAR MONTANA AND POINTS FARTHER NORTH.

.AVIATION...

VFR CIGS AND VSBYS THROUGH 24 HOURS FOR MOST SITES.  DRIER AIR HAS
FILTERED IN BEHIND A COLD FRONT WHICH SANK SOUTH INTO OKLAHOMA.
THE HYS TAF SITE HAS A SLIGHT CHANCE FOR BKN-OVC025 CIGS FROM
11Z-14Z TOMORROW MORNING...BUT THERE IS NOT ENOUGH CONFIDENCE AT
THIS TIME TO PUT THESE MVFR CIGS IN THE TAF.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  64 100  64  92 /  10   0   0  20
GCK  62 100  61  89 /  20   0   0  10
EHA  59  99  57  87 /  20   0   0   0
LBL  60 101  60  93 /  30   0   0  10
HYS  65  89  65  83 /  30  20  20  30
P28  71  98  71  95 /  30   0   0  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR KSZ074>076-084>086.

&&

FN26/12/12
Hazardous weather outlook, Jun 3, 5:22 AM CDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
522 AM CDT TUE JUN 3 2008

KSZ061>064-074>078-084>088-041030-
HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-GRAY-FORD-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
522 AM CDT TUE JUN 3 2008 /422 AM MDT TUE JUN 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EARLY TONIGHT SOUTH OF
HIGHWAY 50. AS THESE STORMS DEVELOP A FEW WILL HAVE THE POTENTIAL
FOR PRODUCING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GUSTY SOUTH WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE DURING
THE AFTERNOON HOURS ON WEDNESDAY. THIS COMBINED WITH LOW RELATIVE
HUMIDITIES WILL RESULT IN MORE FAVORABLE CONDITIONS OF ANY OUTDOOR
FIRES TO BECOME QUICKLY OUT OF CONTROL. ANY OUTDOOR BURNING
PLANNED FOR WEDNESDAY IS DISCOURAGED.

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ON
THURSDAY ALONG AND EAST OF A LINE FROM HAYS TO DODGE CITY TO
ENGLEWOOD. THE MAIN HAZARD FROM THESE STORMS WILL BE LARGE HAIL
AND STRONG WINDS BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY TONIGHT SOUTH OF A LINE
EXTENDING FROM NEAR GARDEN CITY TO DODGE CITY TO KINSLEY.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ065-066-079>081-089-090-041030-
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
522 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EARLY TONIGHT SOUTH OF
HIGHWAY 50. AS THESE STORMS DEVELOP A FEW WILL HAVE THE POTENTIAL
FOR PRODUCING HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY
NIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH THE PRIMARY HAZARD
BEING LARGE HAIL AND GUSTY WINDS.

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ON
THURSDAY ALONG AND EAST OF A LINE FROM HAYS TO DODGE CITY TO
ENGLEWOOD. THE MAIN HAZARD FROM THESE STORMS WILL BE LARGE HAIL
AND STRONG WINDS BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY TONIGHT SOUTH OF A LINE
EXTENDING FROM KINSLEY AND STAFFORD.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-043>046-041030-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
522 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS
AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE EARLY
WEDNESDAY NIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH THE
PRIMARY HAZARD BEING LARGE HAIL.

A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL THEN BE POSSIBLE
ON THURSDAY ALONG AND EAST OF A LINE FROM HAYS TO DODGE CITY TO
ENGLEWOOD. THE MAIN HAZARD FROM THESE STORMS WILL BE LARGE HAIL
AND STRONG WINDS BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

18

In the hours before

Local storm report, Jun 3, 6:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
602 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             1 WSW HUGOTON           37.17N 101.36W
06/03/2008  M1.25 INCH       STEVENS            KS   PUBLIC

&&

06

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:59 PM CDTSevere Thunderstorm WarningDDCNess, Pawnee, Rush35 min
Jun 3, 3:18 PM CDTFire Weather WatchDDCGrant, Haskell, Morton, Seward, Stanton, Stevens12 hr
Jun 3, 5:41 PM CDTSevere Thunderstorm WarningDDCStevens22 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.